I shaved my scortum and penis before christmas, and had lots of rough sex. 2 days later I had painfull burning scortum and penis. ER diagnosed me as contact dermatitis from sex and shaving. They have my antibiotics for folliculits and steroid cream for penis and steroid shot. Since them i've seen mutiple dermatogists saying the burning sensation is nothing, and one uroligist said i might have fungal infection and gave me nystatin. I've been using that for about 2 weeks and it seems to be helping. The burning sensation on my penis seems to come and go. Yesterday it was almost gone and then I went running last night and its back again.
I had a biopsy of the scrotum done last week so hopefully that will provide some results soon. I'm circumcised.
If you were to look at my penis it would appear its normal but upon closer inspection when the burning in present you would see tiny red blood vessels that appear to running under the skin. This area as a whole is slightly redder than the rest of the area. the dermatologists keep saying its nothing, but i know a burning penis isn't nothing or normal.
Do you have any idea on what would causes a burning sensation on penis, with not much visible on the skin other than slight redness and upon closer inspection little red irritated blood vessels?
#2. I have a prescription for nystain cream as well as nizoral cream. I've been using the nystain cream, do you have any suggestions on which one to use?
#3. I know you can't diagnose over the internet but do you think what I have could be contagious to my girlfriend via oral or vaginal sex?
#4 does this sounds like a fungal or bacterial infection, or some sort of contact dermatitis?
#5. Would wrapping the penis lightly in gauze and then securing with tape after i've put on the medication help any irritation from friction?
I have carefully read all your messages and questions. Based on information you provided, our answers are:
1. During shaving, micro injuries on the skin are almost inevitable. Repeated friction in genital region (including exposure to friction during a sexual intercourse) does produce micro injuries too. All of these are excellent entering points for microorganisms (such as bacteria, fungus/yeast, and viruses).
Penile redness accompanied with burning sensation on penis and scrotum is often caused by irritant contact dermatitis, but infection could superpose.
2. If lesions are subsiding with the use of nystatin (antifungal), that is a positive therapeutic indicator. Nizoral is an effective antifungal too.
3. It is not impossible that you have an STD. It all depends on what you were exposed to (for example, unprotected sex is always a risk factor).
4. Please, see 1.
5. Yes, that could help if gauze is made of very fine, soft cotton, placed in only few layers (ventilation prevents excess moisture build-up, and type does not touch skin.
6. Overall, it seems that your condition is gradually improving. However, occasional redness and burning of the foreskin should be clinically reevaluated by your dermatologist in next two weeks if they do not resolve with therapy currently recommended to you.
Wishing You Optimal Health,
Dr. Jasmina Jankicevic
I just got biopsy back from lab and negative for all contagions, bacteria or fungal.. etc. I was told it was likely just contact dermatitis. I only have once concern now. the area that was biopsied was my scrotum and at the time that area I believe had stopped burning and was just red. The only area now that has the burning sensation coming and going is my foreskin. I guess its hard to know for sure but is it possible scrotum which used to have similar burning sensations is now fine but i have something else going on my foreskin other than contact dermatitis?
They told me over phone to continue with nizoral cream for 4 weeks or until condition is gone. Does this seem reasonable?
Thanks for any advice you can give me with this sometimes painful situation.
I wanted to clarify, i've been using nystain cream for past week and was prescribed by urologist. My dermatologist prescribed nizoral which i've yet to use. So I guess the question is should I continue to use the nystain, swtich to the nizrol, or is there some other treament I should be using considering the results of my biopsy. The sympomts are the same.. burning coming and going on foreskin, almost gone one day and the back the next. Seems to be worse at night and end of day.
I have almost similar condition to yours...My penis (when it is pointing downwards) is always rested on my right testicle. With underware on, sometimes the area becomes moist and it causes burning sensation just below the penis head where the foreskin meets penis head. There is a red blood vein there too. No redness, no bumps, no sores or blisters or anything. It does not itch.
I first thought it was fungal and applied lotramin for a week. It seemed to be working for first couple of days and now the burning sensation is back.
I wish somebody could give an answer.
P.S I dont want to hijack the thread, just thought of sharing a similar problem
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.